MAUDE Adverse Event Report: KANEKA CORPORATION R2P METACROSS RX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL, PRODUCT CODE: LIT

KANEKA CORPORATION R2P METACROSS RX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL, PRODUCT CODE: LIT
Model Number BD-P30200ER
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Please find below the results of our investigation: the device history records (dhr) of the device concerned was reviewed:the production lot, to which the device concerned belongs, passed all in-process inspections including the visual test, shaft pressurized test and the balloon-wrapping test for every product, and the finished product inspections including the shaft tensile strength test and the repetitive balloon inflation/deflation test on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The concerned device used was not returned for our further investigation.Probable cause(s) and our comment: no nonconformity or abnormality in the manufacturing processes of the device concerned was found, and accordingly, we determine that the event reported was caused by not any defect of the device but the device handling-issues.
 
Event or Problem Description
Dr.(b)(6) was performing a left anterior tibial intervention on the patient when, at the end of the case, he had an issue with the r2p metacross 3x200 balloon involved in this complaint.I was not present for the case but from my phone conversation on yesterday morning with dr.Swamy, the case was as follows.Dr.(b)(6) was able to get access via the right femoral with a pinnacle sheath, then in an up & over fashion, a 6x45 pinnacle destination was advanced into the left cfa.An intervention of the left at was then completed with a csi diamondback atherectomy device over a viper wire.Then, over the viper wire, a 150cm shaft length crosperio balloon (size unknown) was advanced to balloon the at but dr.Swamy was not able to reach the target area due to shaft length.He then asked for the 3x200 r2p metacross with the 200cm shaft length in order to reach the target area.Upon advancing this balloon, he met resistance in the iliac area.Not being able to advance the balloon past this point, it was decided to just finish the case without this last balloon inflation attempt.He then attempted to remove the metacross but a great deal of resistance was encountered.With further attempts, dr.(b)(6) was finally able to remove the metacross balloon catheter.Upon inspection and confirmed under fluro, it was discovered that the balloon had come off of the catheter shaft and was lodged in the patients left iliac and distal aorta.Not having a snare option, dr.(b)(6) closed the patient with perclose and made plans to transport the patient to (b)(6) hospital in (b)(6).Later that day at rex, dr.(b)(6), an ic at rex, was able to snare the balloon and pull it back to the right cfa but, was unable to remove it through his femoral sheath.At that point, dr.(b)(6) consulted with a rex vs, name unknown at the time of this report but will be found out soon, to have a surgical intervention set up in order to remove the balloon.This surgical intervention, a basis cut down of the cfa, was successfully completed monday night and the balloon was fully removed.As of today this morning, the patient is in good condition, still at rex with plans to be discharged tomorrow.I do not know if the balloon was kept by the staff at (b)(6) but i will investigate to see if it was.

Brand Name
R2P METACROSS RX
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL, PRODUCT CODE: LIT
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key11213088
Report Number3002808904-2021-00001
Device Sequence Number11744303
Product Code LIT
UDI-Device Identifier04540778167070
UDI-Public04540778167070
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/31/2022
Device Model NumberBD-P30200ER
Device Catalogue NumberBD-P30200ER
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight113